MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK 15 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS NON-WEARABLE

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK 15 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS NON-WEARABLE
Model Number 15
Medical Device Problem Code Inappropriate or Unexpected Reset (2959)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Physio-control contacted the customer to request additional information on the patient.The customer did not have the information available at the time, but said they may be able to find the information and will send it at a later date.Physio-control continues to investigate the reported issue and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.
 
Event or Problem Description
The customer contacted physio-control to report that their device rebooted every time the print button or code summary buttons were pressed.The customer reported that they were unable to determine the correct heart rhythm due to cycling power.In this state the device may not be able to deliver defibrillation therapy if needed.It was reported at the patient was admitted to the hospital and discharged later in day and referred to pcp with pericarditis.This issue is patient related; however there was no adverse patient outcome reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Section d4 serial # of the initial medwatch report indicated: 42908418.Section d4 serial # of the initial medwatch report should indicate: (b)(6).Section h10/h11 additional mfg narrative of the supplemental 001 medwatch report indicated: the customer provided the incorrect monitor to physio-control for evaluation.The incorrect monitor, serial number (b)(6), passed functional and performance inspection and was returned to the customer for use.Physio contacted the customer to have them locate the correct monitor.Physio-control continues to investigate the reported issue and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.Section h10/h11 additional mfg narrative of the supplemental 001 medwatch report should indicate: the customer provided the correct monitor to physio-control for evaluation.This monitor, serial number (b)(6), passed functional and performance inspection and was returned to the customer for use.Physio-control continues to investigate the reported issue and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.Additional information was provided by the customer: patient information.See section a.Additional information was provided by the customer: patient other relevant history.See section b7.
 
Additional Manufacturer Narrative
A clinical review was performed and it was determined: device use did not contribute: based upon customer description of reported events, there appears to be no allegation of serious injury or death.The patient was discharged to home on the same day as the reported event and encouraged to follow up with their primary care provider for follow up care related to pericarditis.The customer provided the incorrect monitor to physio-control for evaluation.The incorrect monitor, serial number (b)(6), passed functional and performance inspection and was returned to the customer for use.Physio contacted the customer to have them locate the correct monitor.Physio-control continues to investigate the reported issue and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Physio verified the reported event and replaced the power pcba and battery pins.The device electronic data was evaluated and it was confirmed that the device reset.The cause was determined to be fretting corrosion on the battery wire harness contacts of connector j11 and the mating power pcb assembly contacts of connector p11, worn battery pins, and an old battery.The fretting corrosion on j11/p11, worn battery pins, and old batteries can all increase the resistance of the input power path.This increase in resistance can result in a sudden loss of device power under conditions of high current usage from functions such as printing a code-summary® record.The excessive voltage drop at the contacts triggers the power fail detector circuit on the power board, which causes the device to power cycle.

Brand Name
LIFEPAK 15 DEFIBRILLATOR/MONITOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS NON-WEARABLE
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key10019412
Report Number0003015876-2020-00595
Device Sequence Number19355095
Product Code MKJ
UDI-Device Identifier00883873911556
UDI-Public00883873911556
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K142430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15
Device Catalogue Number99577-001263
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2020
Initial Date Received by Manufacturer 04/06/2020
Supplement Date Received by Manufacturer05/07/2020
06/10/2020
08/04/2020
Initial Report FDA Received Date05/01/2020
Supplement Report FDA Received Date06/01/2020
06/18/2020
08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR